# SDR 2023FA0000702

- Difficulty date: October 5, 2023
- Submitted: November 1, 2023
- Operation: General aviation
- Aircraft: N805MR
- Make and model: Dhav DHC8202
- Aircraft serial: 655
- Aircraft time: 7,380 hours, 3,481 cycles
- Engine: Pwa PW123D
- Engine time: 7,267 hours, 3,395 cycles
- Propeller: Hamstd 14SF23
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Part number: PW123D
- Part serial: PCEAG0128
- Condition: Power Loss
- Location: Engine Turbine
- Part time: 7,267 hours, 3,395 cycles
- Stage of operation: CL
- How discovered: V
- Nature of condition: Y, D, A
- Precautionary procedure: A, E

## Discrepancy

10/5/2023 AT AROUND 4:25 PM CST, D8-200 N805MR WAS DEPARTING MIAMI EXECUTIVE AIRPORT. AIRCRAFT WAS SET UP FOR CRUISE CLIMB WITH AUTOPILOT ENGAGED. PROP RPM 1064 AND 1058. TORQUES AT 95.5 AND 95.5%.  BETWEEN 3000-4000 FEET, #2 ENGINE SPIKED TO 112.75 AND # 1 WENT TO 108.5% WITH NO REPORTED POWER LEVER MOVEMENTS. FDR INFORMATION DID NOT RECORD POWER LEVER POSITION. #1 ENGINE FAILED AND AND HAD A COMPLETE LOSS OF TORQUE. AIRCRAFT YAWED TO THE LEFT-PILOT CORRECTED, LOWERED THE NOSE AND REDUCED POWER ON THE #2 ENGINE TO EVALUATE WHAT HAPPENED.  A CREW MEMBER IN BACK REPORTED A FIRE IN THE #1 ENGINE EXHAUST. NO INDICATIONS OF A FIRE IN COCKPIT. THEY FEATHERED THE #1 PROP AND PULLED THE T-HANDLE. FIRE WENT OUT. CREW DECLARED AN EMERGENCY AND PERFORMED AN UNEVENTFUL SINGLE ENGINE LANDING AT HOMESTEAD AFB. AIRCRAFT PROCEEDED TO THE TAXIWAY AND WAITED FOR EMERGENCY TEAM. ENGINE #2 WAS SHUT DOWN AND CREW EVACUATED THE AIRCRAFT. INITIAL INSPECTION REVEALED NO MAJOR DAMAGE TO THE OUTSIDE OF THE AIRCRAFT.  THE LEFT WHEEL WELL HAD SIGNS OF HIGH TEMPERATURE EXPOSURE. AIRCRAFT WAS SECURED. AN INVESTIGATIVE TEAM FOUND METAL DEBRIS AND PARTS OF SCREWS THAT SECURED THE EXHAUST ADAPTOR RING TO THE BACK OF THE ENGINE. LOWER PORTION OF TURBINE CASING WAS CRACKED. INSPECTION SHOWED EXTENSIVE DAMAGE TO THE TURBINE SECTION. ENGINE HAD SOME TYPE OF CONTAINED TURBINE FAILURE.  #1 TURBINE-EXTENSIVE DAMAGE.  #2 TURBINE WAS  MOSTLY GONE. THE FIRE IN THE EXHAUST HAD BURNED THROUGH THE EXHAUST, HEAT SHIELD AND NACELLE UPPER PANEL. ENGINE HAS BEEN REMOVED AND IS HEADING TO PRATT AND WHITNEY FOR TEARDOWN AND FURTHER INVESTIGATION.
